... pressure when I urinate is that normal in the begining due to the severity of my uti plus I'm urinating more since I took the pill an sometimes I can't hold my urine
I was diagnosed with uti an precribed bactrim I took it for the first time an I had burning and?
Added 26 Apr 2011:
Also I am brestfeeding cause the dr. Says its safe but I don't know if I should continue or stop
26 Apr 2011
The burning and pressure as well as the incontinence are from the UTI. Be sure you take each pill with a full glass of water and be sure to drink at least 64 oz of fluids per day preferably water or juices (no sugar added). Iced black tea and coffee tend to dehydrate by pulling more fluid out of your body than they replace. Many people tend to get UTI's because they are not well hydrated. Be sure when you urinate that you are emptying your bladder all the way. Sit for a bit and lean forward to get those last few drops out. When you dont empty all the way the urine can backflow into the bladder carrying bacteria with it so it is important to get everything out and drinking plenty will also help flush the bladder and keep the urine diluted. Taking a Vitamin C supplement can help to keep bacteria from adhering to the bladder wall.
A lot of folks say to drink cranberry juice, the problem is the only good cranberry juice for this is unsweetened and most people cant drink unsweetened cranberry juice. Most commercial cranberry juice has so much sugar in it. The sugar makes any good the cranberry would do useless. Taking cranberry pills is a better option for using cranberry. Really it is the high vitamin C content of cranberry that helps so any Vitamin C supplement will help. Make sure when you wipe after urinating that you wipe from front to back and keep the perianal area clean. For most women it is E. Coli from the digestive tract that infects the bladder.because of the close proximitry of the urinary opening and the rectal opening. The digestive tract is normally populated by E. Coli and that bacteria collects when you defecate and transfers to the urinary opening and infects the bladder. I recommend using the moist disposable wipes after having a bowel movement to clean the rectal area to prevent bacteria from building up that could migrate to the bladder. Also be sure you always urinate after having sexual intercourse to flush bacteria from the urethra that is deposited there by the action of intercourse. Flushing that bacteria out will prevent it from colonizing the bladder causing an infection. They used to call this "honeymoon cystitis". UTI's are uncomfortable to say the least and a little vigilance on your part will reduce your chances of getting another.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My Daughter is taking MethylPREDNISolone, Naproxen, and Valium, after sustaining a back injury in a car wreck, She now is experiencing a burning ...
2 answers • 28 Sep 2011
I am 67 years old and do not have any medical issues I was diagnosed with UTI and given Bactrim
1 answer • 30 Jan 2013
I have taken three pills in three daysfor a uti and the uti is gone but terrible gas and my back is hurting.
2 answers • 22 Feb 2013
I get UTI's which only last a day or two; usually they occur 2 days post-intercourse. Home test strips are positive but lab tests come back ...
2 answers • 18 Nov 2013